Results 1 to 5 of 5
Depakote - Years later?
  1. #1
    EmileeBowling is offline New Member
    Join Date
    Jul 2011
    Posts
    3

    Unhappy Depakote - Years later?

    I took Depakote from about age 4-9 for Childhood Idiopathic Epilepsy. I am now 24 years old and have not had a seizure of any kind since about age 6. From what I can remember, I felt really dumb and confused and like I was in a fog while I was on Depakote. I was failing elementary school, and I suffered from debilitating anxiety, in addition to depression and rage. As soon as I stopped taking Depakote I became a straight A student and the dumb/confused/foggy feeling subsided by maybe 50%, but the anxiety, depression, and rage remained. I never got help for any of these issues during childhood or adolescence because my family thought I was just a bad kid or that I would "grow out of it". I didn't grow out of it and I've been emotionally unstable for as long as I can remember.



    Is been on various antidepressants and anti-anxiety meds for 7.5 months, finally finding a good balance with Prozac and Clonazepam. They're working wonderfully! My question is this...Is it possible that because I was on it for so long (5 years), it somehow permanently altered something in my brain that caused all of these emotional issues?



    One more thing of note: Because of a stupid doctor I almost OD'd. I was rushed to the emergency room and put on the correct dosage after that. I also required surgery at age 6 because of bilateral urinary reflux, and I know Depakote can cause renal failure. Not sure if the drug could have played a role in that as well.

  2. #2
    EmileeBowling is offline New Member
    Join Date
    Jul 2011
    Posts
    3

    Default

    I'm new to this forum, but I see my thread has been read 80+ times. Can someone please give me any input whatsoever? I realize most users are not doctors, pharmacists, or medical researchers, but I'd really like to know if there is any merit to my hypothesis. My mom data everything about me changed after I started taking Depakote and I never returned to wgat she would xonsider

  3. #3
    EmileeBowling is offline New Member
    Join Date
    Jul 2011
    Posts
    3

    Default oops...meant to say...

    I'm new to this forum, but I see my thread has been read 80+ times. Can someone please give me any input whatsoever? I realize most users are not doctors, pharmacists, or medical researchers, but I'd really like to know if there is any merit to my hypothesis. My mom even says that everything about me changed after I started taking Depakote and I never returned to what she would consider normal afterwards. In case anyone was wondering, no, we're not out to sue whoever manufactures Depakote. lol I'm just trying to understand myself and my life and this drug is the only thing I have found that, theoretically, connects all the dots.

    Thanks in advance for any opinions, comments, resources for further information, etc.

  4. #4
    Lead story is offline New Member
    Join Date
    Oct 2013
    Posts
    1

    Default

    Hi EmileeBowling,
    I think it's quite possible your Doctor over-medicated you as a child. Doctors don't know everything, and even though you are young, that long ago they knew less than they know now. Just this afternoon my own neurologist told me that Depakote rarely does liver damage, except to a child. Don't know if you will see this message since you posted your own a couple of years ago. I hope you will find some peace through counseling perhaps if that is available to you. I started talk therapy last year and it helps. I don't want to take more medication than what I have to take already to control seizures. Good luck.

  5. #5
    Lynnsland is offline Member
    Join Date
    Oct 2013
    Posts
    57

    Default

    Any child that had surgery for urinary reflux at age 6 is at risk for having issues later, imho. Diagnosing that problem required invasive procedures that a grown person would have major anxiety about. I think that's where the anger came from. Therapy hopefully would help. Many issues. It's so sad when kids suffer at the hands of well intentioned but less than good professionals.

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22